MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL MICRORAPTOR HARD BONE 1.8MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. DRILL MICRORAPTOR HARD BONE 1.8MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72205267
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a dislocation surgery a drill microraptor hard bone was used, while drilling the device generated metal powder, part of the material was removed with suction, but the metal powder could not be completely removed from the patient.The procedure was successfully completed.A delay of 10 minutes was reported.A competitor device was used.No further complications were reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.A complaint history review concluded this was an isolated event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.According to the report, some of the powder remained inside of the patient.The drill is comprised of medical grade abs, lustran 348, pre-colored or color concentrate, clariant sb02664911 (white), which is not intended for implantation.The patient impact beyond possible corrosion, local irritation/discomfort, and/or migration of the possible retained metal powder cannot be determined.Since there were no other complications reported, no further clinical/medical assessment is warranted at this time.The complaint was not confirmed.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.H11: this report was inadvertently submitted under manufacturer number ¿1643264¿, the correct manufacturer number is ¿1219602.¿.

Brand Name
DRILL MICRORAPTOR HARD BONE 1.8MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12952124
Report Number1643264-2021-02458
Device Sequence Number20034618
Product Code MAI
UDI-Device Identifier00885556736234
UDI-Public00885556736234
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2024
Device Model Number72205267
Device Catalogue Number72205267
Device Lot Number50825387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age10 YR
Patient SexMale